Cold, Cough & Flu Medicine
Cough, cold and flu: when you start feeling under the weather, you need soothing relief fast. We’ve got a wide range of cough and flu tablets and medicine, for both adults and kids, to help you bounce back quickly.
More about cold, cough & flu
What are the best cold and flu tablets to take?
We all feel rubbish when we come down with a cold or flu. The great news is, with cold and flu medicine, we don’t have to suffer too much. A brilliant go-to when you’re not feeling great is Lemsip Max Cold & Flu capsules - they help to relieve headaches, body aches, fever, blocked noses and sore throats. If you’ve found that paracetamol and ibuprofen aren’t quite doing the job for aches and pains, you could try Solpadeine Max tablets, which contain codeine and paracetamol to help to reduce fever and relieve pain. You shouldn’t use them for more than three days. If you’re struggling with a sore throat, we recommend stocking up on Strepsils Sore Throat & Cough lozenges.
Can you take cold and flu tablets while pregnant?
Cough and flu tablets and medication often contain ingredients that aren’t considered safe to take while you’re pregnant. That’s why you should always ask your GP, midwife or pharmacist about safe solutions and treatment. The best thing you can do is to get your flu jab. It’s safe to get at any time during your pregnancy and is recommended for expecting mums by the NHS.
Can you take ibuprofen with cold and flu tablets?
Having a cold or flu is really unpleasant and can make your body ache. You may be tempted to take extra ibuprofen or paracetamol on top of any cough and flu tablets, but this may not be a good idea. Any cough, cold or flu medicine you’re taking might already contain ibuprofen or paracetamol and, by taking more, you could exceed the maximum safe dose. That’s why it’s so important to read the packaging insert to see if your medication contains these ingredients. You could also chat with our pharmacist, who can give you expert advice.
Do I have a cold or the flu?
You wake up and feel rubbish. Sore throat, headache and maybe a cough. But do you have a cold or the flu? Symptoms can be very similar for both, but generally, a cold is milder and won’t affect you for as long as the flu. Thankfully, we stock some great cold and flu medicine that can help you through the worst of it. You could try Day & Night Nurse Capsules for non-drowsy daytime treatment and a specific nighttime treatment to help you sleep better. Take a look at our cold and flu article for more information and tips.
Is natural flu medicine effective?
If you prefer to take a natural remedy for a cold or flu, you’ll be happy to hear that studies have shown they might be effective in treating symptoms. A product like A.Vogel Echinaforce Echinacea Tablets, which harness the power of the echinacea plant to support your immune system, can help to keep cold and flu symptoms away.
What do I do if my child has a cold?
We understand how distressing it can be when your children come down with a cold or the flu. We’ve put together a handy guide of steps you can take to help your kids get through the cold and flu season. If they do need cold or flu medicine, you should be extra careful about what you give them. Always chat with your pharmacist to get the best, expert advice. We have one on hand to help with any of your questions.